Acute Renal Failure Secondary to Drug-related Crystalluria and/or Drug Reaction with Eosinophilia and Systemic Symptom Syndrome in a Patient with Metastatic Lung Cancer


PAYDAŞ S. , BALAL M. , Kocabas F., AY N.

SAUDI JOURNAL OF KIDNEY DISEASES AND TRANSPLANTATION, cilt.28, ss.934-936, 2017 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 28 Konu: 4
  • Basım Tarihi: 2017
  • Dergi Adı: SAUDI JOURNAL OF KIDNEY DISEASES AND TRANSPLANTATION
  • Sayfa Sayısı: ss.934-936

Özet

Drug reaction with eosinophilia and systemic symptoms (DRESS) or drug-induced hypersensitivity is a severe adverse drug-induced reaction. Aromatic anticonvulsants, such as phenytoin, phenobarbital, and carbamazepine, and some drugs, can induce DRESS. Atypical crystalluria can be seen in patients treated with amoxycillin or some drugs and can cause acute renal failure. We describe a 66-year-old man who presented fever and rash and acute renal failure three days after starting amoxycillin. He was also using phenytoin because of cerebral metastatic lung cancer. Investigation revealed eosinophilia and atypical crystalluria. The diagnosis of DRESS syndrome was made, amoxicillin was stopped, and dose of phenytoin was reduced. No systemic corticosteroid therapy was prescribed. Symptoms began to resolve within three to four days. The aim of this paper is to highlight the importance of microscopic examination of urine in a case with acute renal failure and skin lesions to suspect DRESS syndrome.